MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL
Model Number M0064002011
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
This report pertains to one of two flexima ureteral catheter balloon used during the same procedure.It was reported to boston scientific corporation that two flexima ureteral catheter balloons were unpacked for a procedure on an unknown date.According to the complainant, there are two open end ureteral catheters devices in which the seal on the packaging were open.Reportedly, the devices were bad and unable to be used since they were unsterile.The procedure was completed with another flexima ureteral catheter balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).Block h10: a visual examination of the returned complaint device confirmed that the pouch of the device was opened from the chevron side, compromising the seal.There was evidence of the heat seal ran through out the entire length of the pouch without any break.It is most likely that the failures found are related to the inappropriate transport or storage of the device; therefore the most probable root cause is cause traced to transport/storage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Note: this report pertains to one of two flexima ureteral catheter balloon used during the same procedure.It was reported to boston scientific corporation that two flexima ureteral catheter balloons were unpacked for a procedure on (b)(6) 2019.According to the complainant, there are two open end ureteral catheters devices in which the seal on the packaging were open.Reportedly, the devices were bad and unable to be used since they were unsterile.The procedure was completed with another flexima ureteral catheter balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Additional information: block date of event, and event.Problem code 1444 captures the reportable event of packaging seal compromised.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
This report pertains to one of two flexima ureteral catheter balloon used during the same procedure.It was reported to boston scientific corporation that two flexima ureteral catheter balloons were unpacked for a procedure on (b)(6), 2019.According to the complainant, there are two open end ureteral catheters devices in which the seal on the packaging were open.Reportedly, the devices were bad and unable to be used since they were unsterile.The procedure was completed with another flexima ureteral catheter balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8439436
Report Number3005099803-2019-01401
Device Sequence Number2926652
Product Code GBM
UDI-Device Identifier08714729342083
UDI-Public08714729342083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K870694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberM0064002011
Device Catalogue Number400-201
Device Lot Number0023172806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
04/11/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date03/21/2019
05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1